From Amarillo,Texas, USA:
My father has Type 1 diabetes and has had it for more than ten years. He has been having complications and has been having blackouts where he passes out for hours or goes in public places and gets low. On several occasions an ambulance had to be called. Is there any kind of device he can wear that he could activate to medical personal or family members if he feels it getting low? Or is there a specially trained dog maybe that would be able to detect him getting low? Is there any way to prevent these reactions from happening?
How horrible! The first thing is it sounds like his treatment program may be wrong. Is he checking his blood sugar levels, and getting his insulin adjusted? If he hasn't seen an endocrinologist I would strongly suggest he do so.
There are devices available that could be activated (to call for help). Check with AARP or your local hospital. I don't know of any to detect symptoms of lows.
Original posting 12 May 1998
Posted to Hypoglycemia
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:08:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.